MAUDE Adverse Event Report: SYNTHES GMBH BOLT FOR FEMORAL NECK SYSTEM 115MM LENGTH-STERILE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SYNTHES GMBH BOLT FOR FEMORAL NECK SYSTEM 115MM LENGTH-STERILE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 04.168.315S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent surgery for repair of femoral neck fracture with femoral neck system on (b)(6) 2024 the patient presented with hip pain; x-ray images confirmed that the fns anti rotation screw had disengaged from its position relative to the fns bolt.The fns anti rotation screw had subsequently collapsed independently of the fns bolt.As a result, the fns bolt was unable to collapse as intended and the fns bolt penetrated the femoral head.Patient experienced pain and reduced mobility.The patient underwent surgery for removal of fns implants and revision to hemiarthroplasty on (b)(6) 2024.All fns components were removed without any issue and the hemiarthroplasty was completed successfully.This report is for one (1) bolt for femoral neck system 115mm length-sterile.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is not expected to be returned for manufacturer review/investigation.H6: without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BOLT FOR FEMORAL NECK SYSTEM 115MM LENGTH-STERILE
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key19529477
Report Number8030965-2024-07418
Device Sequence Number7681511
Product Code KTT
UDI-Device Identifier10886982274793
UDI-Public(01)10886982274793
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K172872
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.168.315S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2024
Initial Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.0 TI LCKNG SCR SLF-TPNG T25 SD 48-SIL; 5.0 TI LCKNG SCR SLF-TPNG T25 SD 48-SIL; ANTIROTATION SCR FEM NECK 120 LNTH - S; FEMORAL NECK SYSTEM PL 2 HOLE - STERILE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight144 KG